Alert archive / New Jersey / Areal Flood Advisories in 2012
Areal Flood Advisory 169, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Sep 2, 2012, 1:09 PM EDT for Cumberland County, Salem County, New Jersey. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2012, 1:09 PM EDT (17:09 UTC)
- Expired
- Sep 2, 2012, 3:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Cumberland County, NJ, Salem County, NJ
The radar
The Dover AFB radar (KDOX), 76 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WGUS81 KPHI 021709
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
109 PM EDT SUN SEP 2 2012
NJC011-033-021915-
/O.NEW.KPHI.FA.Y.0169.120902T1709Z-120902T1915Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALEM NJ-CUMBERLAND NJ-
109 PM EDT SUN SEP 2 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD ADVISORY FOR...
SALEM COUNTY IN SOUTHERN NEW JERSEY...
NORTHWESTERN CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 315 PM EDT
* AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE RAIN SHOWERS WITH HEAVY RAIN OVER SOUTHERN NEW JERSEY.
THE AREAS OF PRECIPITATION WERE MOVING TO THE SOUTHEAST 10 TO 15
MPH. SOME LOCATIONS WILL RECEIVE AN INCH OR TWO OF RAIN IN A SHORT
AMOUNT OF TIME. THE HEAVY RAINFALL WILL RESULT IN ROADWAY FLOODING,
FLOODING IN AREAS OF POOR DRAINAGE AND POSSIBLY SOME FLOODING ALONG
SMALL STREAMS AND CREEKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
LAT...LON 3954 7555 3957 7552 3958 7553 3969 7542
3955 7510 3930 7526 3929 7528
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Sep 2, 4:05 AM EDT, 9 hours 4 minutes earlier.
Area forecast discussion, Sep 2, 4:05 AM EDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 405 AM EDT SUN SEP 2 2012 .SYNOPSIS... A FRONTAL BOUNDARY EXTENDED EASTWARD FROM ILLINOIS AND INDIANA TO THE DELMARVA PENINSULA AND ITS COASTAL WATERS EARLY THIS MORNING. THE FRONT WILL SINK TO THE SOUTH DURING TODAY AND TONIGHT AS HIGH PRESSURE BUILDS ACROSS SOUTHEASTERN CANADA AND NEW ENGLAND. THE BOUNDARY IS ANTICIPATED TO RETURN NORTHWARD ON MONDAY AND MONDAY NIGHT. IT SHOULD MEANDER OVER OR NEAR OUR REGION DURING THE MID WEEK PERIOD AS WEAK AREAS OF LOW PRESSURE MOVE ALONG IT FROM WEST TO EAST. A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE ON THURSDAY NIGHT WITH HIGH PRESSURE FOLLOWING FOR FRIDAY INTO SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE COLD FRONT IS CURRENTLY DRAPED ACROSS SOUTHERN NEW JERSEY AND DELAWARE AND IS FAIRLY WAVY IN APPEARANCE. ALTHOUGH IT DOES SEEM TO STILL BE MOVING, ALBEIT PRETTY SLOWLY, TO THE SOUTH. THIS FRONTAL BOUNDARY WILL BE THE FOCUS ON WHICH SHORTWAVES WILL TRAVEL AND ALSO WILL BE THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY. A SHORTWAVE WILL ARRIVE THIS AFTERNOON ACROSS OUR AREA AND WITH PLENTY OF MOISTURE IN PLACE AND MARGINAL INSTABILITY, SOME SHOWERS AND THUNDERSTORMS WILL LIKELY START TO POP UP. BEST CHANCES ARE ACROSS OUR SOUTHERN AREAS, CLOSER TO THE FRONTAL BOUNDARY, WITH ONLY SLIGHT CHANCE ACROSS OUR NORTHERN AREAS THROUGH THIS EVENING. WITH PRECIPITABLE WATERS INCREASING TO AROUND 2 INCHES, THE HEAVY RAIN THREAT WILL INCREASE IN STORMS THAT DEVELOP AND WILL NEED TO BE MONITORED. FOR THE MOST PART, TODAY WILL BE JUST ANOTHER CLOUDY DAY ACROSS THE REGION. SKIES WILL GRADUALLY BECOME CLOUDIER AS MOISTURE INCREASES ACROSS THE MIDDLE ATLANTIC IN ADVANCE OF THE APPROACHING REMNANTS OF ISAAC. THE CLOUD COVER WILL BECOME DENSER THROUGH THE DAY AND LIMIT SURFACE HEATING TO AN EXTENT AND WE SHOULD REMAIN COOLER TODAY THAN WE WERE ON SATURDAY. MAXIMUM TEMPERATURES WILL GENERALLY BE IN THE LOWER80S, COOLER ALONG THE COAST AND ACROSS THE HIGHER TERRAINS OF OUR FORECAST AREA. A FEW SPOTS ACROSS SOUTHERN DELAWARE MAY BE ABLE TO REACH INTO THE MID 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING AND AS THE REMNANTS OF ISAAC PUSH EASTWARD, THE CHANCES WILL INCREASE FROM SOUTH TO NORTH INTO MONDAY MORNING. FOR THE MOST PART, AREAS TO THE SOUTH OF A LINE FROM KABE-KPHL-KACY HAVE HIGHER CHANCES THAN AREAS TO THE NORTH AND EAST. OVERALL, AMOUNTS WILL BE LIGHT BUT LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE. TEMPERATURES WILL REMAIN MILD AS WE RETAIN CLOUDY SKIES TONIGHT. LOWS WILL BE IN THE UPPER 60S TO LOWER 70S ACROSS OUR AREA, COOLER ACROSS THE NORTHERN AREAS. && .LONG TERM /MONDAY THROUGH SATURDAY/... THE MID LEVEL FLOW IS FORECAST TO BE SOMEWHAT ZONAL ON MONDAY AND TUESDAY. THE MID LEVEL REFLECTION OF WHAT WAS ONCE ISAAC SHOULD BE LOCATED OVER THE LOWER OHIO RIVER VALLEY ON MONDAY MORNING. THE FEATURE IS EXPECTED TO BECOME AND OPEN WAVE ON MONDAY WITH SOME OF ITS MOISTURE WORKING ITS WAY TOWARD OUR REGION. THE SURFACE FRONT IS EXPECTED TO LIFT BACK TOWARD OUR REGION ON MONDAY AND MONDAY NIGHT. THE SURFACE BOUNDARY ALONG WITH WEAK IMPULSES IN THE MID LEVEL FLOW SHOULD PROVIDE SOME FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IN OUR REGION FROM MONDAY INTO WEDNESDAY. PRECIPITABLE WATER VALUES ARE FORECAST TO RISE ABOVE TWO INCHES IN OUR REGION DURING MUCH OF THAT PERIOD. AS A RESULT, IT CONTINUES TO APPEAR AS THOUGH LOCALIZED HEAVY RAIN IS POSSIBLE. WE HAVE INCLUDED SOME MENTION OF HEAVY RAIN IN THE FORECAST AND WE WILL CONTINUE TO HIGHLIGHT THE POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. THE 0000 UTC GFS AND THE 0000 UTC ECMWF ARE INDICATING THE POSSIBILITY OF MAINLY ONE TO THREE INCHES OF RAIN IN MUCH OF OUR REGION THROUGH THURSDAY MORNING. THE HIGH END OF THE RANGE SEEMS TO BE FAVORED IN THE UPSLOPE AREAS OF EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY. A SHORT WAVE IN THE MID LEVEL FLOW IS ANTICIPATED TO ARRIVE LATE ON THURSDAY. THE FEATURE IS FORECAST TO KICK ANY LINGERING MOISTURE OFF THE COAST LATE IN THE WEEK ALLOWING SOME DRY AIR TO BUILD INTO OUR REGION FROM THE WEST AT THAT TIME. WE HAVE FAVORED THE WARMER GFS MOS GUIDANCE FOR MONDAY, MONDAY NIGHT AND TUESDAY OVER THE COOLER NAM MOS. THE HIGH HUMIDITY LEVELS SHOULD KEEP TEMPERATURES ON MONDAY NIGHT RATHER MILD. WITH SOME BREAKS OF SUN POSSIBLE ON BOTH MONDAY AND TUESDAY, OUR THINKING IS THAT THE NAM MOS IS TOO COOL ALTHOUGH WE DID CUT A COUPLE OF DEGREES OFF THE GFS MOS NUMBERS. TEMPERATURES FOR WEDNESDAY THROUGH SATURDAY SHOULD BEGIN A BIT ABOVE NORMAL BEFORE FALLING BACK TO AROUND NORMAL LATE IN THE PERIOD. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. MAINLY VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH SUNDAY MORNING. SOME GROUND FOG AND LOWER CLOUDS ARE DEVELOPING ACROSS THE REGION AS LOW LEVEL MOISTURE INCREASES ACROSS OUR AREA. CEILINGS AROUND 1000 FT ARE NEAR THE TAF SITES AND APPEARS TO BE TRANSIENT IN NATURE AS THE TERMINALS HAVE BEEN UP AND DOWN BETWEEN VFR/MVFR OVERNIGHT. CLOUDS WILL INCREASE AS MOISTURE ASSOCIATED WITH THE REMNANTS OF ISAAC BEGINS TO PUSH IN FROM THE WEST. CEILINGS WILL LOWER THROUGH THE DAY AND WILL LIKELY BE UP AND DOWN THROUGH THE MORNING AND INTO THE EARLY AFTERNOON. VFR CONDITIONS LOOK TO BE TOUGH TO KEEP AROUND AS THE EASTERLY FLOW WILL MAKE IT HARDER FOR THE LOWER CEILINGS TO CLEAR OUT. IFR, POSSIBLY SOME LIFR, CEILINGS WILL DEVELOP ACROSS THE REGION AND ALTHOUGH THERE MAY BE SOME IMPROVEMENT THIS AFTERNOON, IT DOES NOT LOOK LIKE CONDITIONS WILL IMPROVE TO VFR FOR ANY PARTICULAR LENGTH OF TIME. THE GROUND FOG SHOULD CLEAR OUT BY AROUND 14-15Z THIS MORNING. LIGHT WINDS WILL INCREASE A BIT BY LATE MORNING BUT SHOULD REMAIN AROUND 10 KNOTS OR LESS OUT THE OF THE EAST...BECOMING MORE SOUTHEASTERLY THIS AFTERNOON AND EVENING. WITH A BOUNDARY NEAR THE REGION, THE TIMING OF ANY SHOWERS AND THUNDERSTORMS TODAY IS TRICKY. BEST TIMING LOOKS TO BE AFTER 18Z ALTHOUGH THERE MAY BE SOME VFR SHOWERS PRIOR TO ANY CONVECTION THAT DEVELOPS. OUTLOOK... MONDAY THROUGH THURSDAY...A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH THE POTENTIAL FOR PERIODS OF MODERATE TO HEAVY RAIN ACCOMPANIED BY MVFR OR IFR CONDITIONS. MVFR OR IFR CONDITIONS ARE ALSO POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG, HAZE AND LOW CLOUDS DURING THE PERIOD. && .MARINE... SUB-ADVISORY CONDITIONS CONTINUE ACROSS THE AREA WATERS THROUGH THIS EVENING. WINDS WILL BE EAST TO SOUTHEAST THROUGH THE DAY TODAY WITH SPEEDS GENERALLY AROUND 10 KNOTS OR LESS. THE PRESSURE GRADIENT WILL GRADUALLY TIGHTEN UP AS HIGH PRESSURE BUILDS ACROSS TO OUR NORTH AND THE REMNANTS OF ISAAC START TO PUSH EASTWARD. WINDS WILL INCREASE IN THE TIGHTENING GRADIENT BUT GUSTS SHOULD REMAIN AROUND 20 KNOTS OR LESS THROUGH EARLY MONDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE, MAINLY THIS AFTERNOON ACROSS THE DELAWARE BAY AND SOUTHERN COASTAL WATERS. OUTLOOK... A FRONTAL BOUNDARY IS FORECAST TO MEANDER NEAR OR OVER THE COASTAL WATERS OF NEW JERSEY AND DELAWARE FROM MONDAY THROUGH THURSDAY. NEVERTHELESS, WIND SPEEDS AND GUSTS SHOULD REMAIN LESS THAN 25 KNOTS THROUGH THE PERIOD. LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE FORECAST TO ARRIVE ON MONDAY AND THEY ARE EXPECTED TO AFFECT THE COASTAL WATERS OF DELAWARE AND NEW JERSEY AT LEAST THROUGH THURSDAY. WAVE HEIGHTS ON OUR OCEAN WATERS MAY BUILD TO 5 FEET OR A BIT MORE FOR TUESDAY, WEDNESDAY AND THURSDAY AND A SMALL CRAFT ADVISORY MAY BECOME NECESSARY. && .RIP CURRENTS... LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM KIRK SHOULD CONTINUE TO RESULT IN AT LEAST A MODERATE RISK OF RIP CURRENTS ALONG THE COASTS OF DELAWARE AND NEW JERSEY FOR TODAY AND MONDAY. LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE FORECAST TO REACH THE COASTS OF DELAWARE AND NEW JERSEY LATE ON MONDAY AND THEY SHOULD CONTINUE TO AFFECT OUR SHORES THROUGH AT LEAST THE END OF THE WEEK. AS A RESULT, A PROLONGED PERIOD WITH A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...MEOLA SHORT TERM...MEOLA LONG TERM...IOVINO AVIATION...IOVINO/MEOLA MARINE...IOVINO/MEOLA RIP CURRENTS...IOVINO/MEOLA
Hazardous weather outlook, Sep 2, 4:12 AM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 412 AM EDT SUN SEP 2 2012 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-030815- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 412 AM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALIZED HEAVY RAINFALL IS POSSIBLE FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-030815- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 412 AM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM KIRK SHOULD CONTINUE TO RESULT IN AT LEAST A MODERATE RISK OF RIP CURRENTS FOR MONDAY. LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE FORECAST TO REACH THE COASTS OF DELAWARE AND NEW JERSEY LATE ON MONDAY AND THEY SHOULD CONTINUE TO AFFECT OUR SHORES THROUGH AT LEAST THE END OF THE WEEK. AS A RESULT, A PROLONGED PERIOD WITH A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED. LOCALIZED HEAVY RAINFALL IS POSSIBLE FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-030815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 412 AM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:14 PM EDT | Special Weather Statement | PHI | Middlesex, Monmouth, Somerset | 2 hr |
| Sep 2, 5:38 PM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth | 3 hr |
| Sep 2, 7:37 PM EDT | Special Weather Statement | PHI | Monmouth | 113 min |
Nearby
Areal Flood Advisories in New Jersey, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.